Alert archive / Montana / Wind Advisories in 2016

Wind Advisory 18, NWS Billings, MT

December 1, 2016Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 1, 2016, 2:40 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 2, 2016, 6:00 PM MST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2016, 2:40 PM MST (21:40 UTC)
In effect from
Dec 2, 2016, 6:00 PM MST
Expired
Dec 4, 2016, 5:58 PM MST
In force
48 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2016-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2016-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS75 KBYZ 012140
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
240 PM MST THU DEC 1 2016

MTZ065-022145-
/O.NEW.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
240 PM MST THU DEC 1 2016

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST
SUNDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON BECOMING
  STRONG AT TIMES LATE FRIDAY NIGHT INTO SUNDAY AFTERNOON. THESE
  WINDS MAY WEAKEN SATURDAY AFTERNOON AND EVENING BUT ARE EXPECTED
  TO INCREASE ONCE AGAIN LATE SATURDAY NIGHT THROUGH SUNDAY
  MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON. 

* WINDS...GUSTING 50 TO 65 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-022145-
/O.NEW.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
240 PM MST THU DEC 1 2016

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 6 PM MST
SUNDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON BECOMING
  STRONG AT TIMES LATE FRIDAY NIGHT INTO SUNDAY AFTERNOON. THESE
  WINDS MAY WEAKEN SATURDAY AFTERNOON AND EVENING BUT ARE EXPECTED
  TO INCREASE ONCE AGAIN LATE SATURDAY NIGHT THROUGH SUNDAY
  MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE. 

* WINDS...GUSTING 50 TO 65 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
9 follow-up statements
883 
WWUS75 KBYZ 021014
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
314 AM MST FRI DEC 2 2016

MTZ065-031100-
/O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
314 AM MST FRI DEC 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND CONTINUE
  THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SOME
  SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN SATURDAY
  NIGHT THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTING 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-031100-
/O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
314 AM MST FRI DEC 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND CONTINUE
  THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SOME
  SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN SATURDAY
  NIGHT THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTING 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
353 
WWUS75 KBYZ 022131
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
231 PM MST FRI DEC 2 2016

MTZ065-032145-
/O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
231 PM MST FRI DEC 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND 
  CONTINUE THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO 
  WEAKEN SOME SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN 
  SATURDAY NIGHT THROUGH SUNDAY MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTING 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-032145-
/O.CON.KBYZ.WI.Y.0018.161203T0100Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
231 PM MST FRI DEC 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL BECOME STRONG TONIGHT AND 
  CONTINUE THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO 
  WEAKEN SOME SATURDAY AFTERNOON...BEFORE BECOMING STRONG AGAIN 
  SATURDAY NIGHT THROUGH SUNDAY MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTING 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
161 
WWUS75 KBYZ 031024
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
324 AM MST SAT DEC 3 2016

MTZ065-041030-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
324 AM MST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

* OBSERVATIONS...WINDS HAVE ALREADY GUSTED TO 54 MPH AT
  LIVINGSTON.

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THIS MORNING.
  WINDS ARE EXPECTED TO WEAKEN SOME THIS AFTERNOON...BEFORE
  BECOMING STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTS 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-041030-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
324 AM MST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THIS MORNING.
  WINDS ARE EXPECTED TO WEAKEN SOME THIS AFTERNOON...BEFORE
  BECOMING STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTS 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
245 
WWUS75 KBYZ 032107
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
207 PM MST SAT DEC 3 2016

MTZ065-042115-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
207 PM MST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

* TIMING...SOUTHWEST WINDS HAVE WEAKENED THIS AFTERNOON...BUT
  WILL BECOME STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTS 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-042115-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
207 PM MST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

* TIMING...SOUTHWEST WINDS HAVE WEAKENED THIS AFTERNOON...BUT
  WILL BECOME STRONG AGAIN TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTS 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
165 
WWUS75 KBYZ 040236
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
736 PM MST SAT DEC 3 2016

MTZ065-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
736 PM MST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AND REMAIN
  STRONG THROUGH SUNDAY.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
736 PM MST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AND REMAIN
  STRONG THROUGH SUNDAY.

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
193 
WWUS75 KBYZ 041001
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
301 AM MST SUN DEC 4 2016

MTZ065-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
301 AM MST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING AND
  REMAIN STRONG INTO EARLY AFTERNOON. WINDS WILL DECREASE BY LATE
  AFTERNOON.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
301 AM MST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING AND
  REMAIN STRONG INTO EARLY AFTERNOON. WINDS WILL DECREASE BY LATE
  AFTERNOON. 

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
885 
WWUS75 KBYZ 041619
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
919 AM MST SUN DEC 4 2016

MTZ065-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
919 AM MST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL STRENGTHEN IN THE LATE MORNING
  AND AFTERNOON...THEN DECREASE BY EARLY EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
919 AM MST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL STRENGTHEN IN THE LATE MORNING
  AND AFTERNOON...THEN DECREASE BY EARLY EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
426 
WWUS75 KBYZ 042205
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
305 PM MST SUN DEC 4 2016

MTZ065-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
305 PM MST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THE
  AFTERNOON...THEN DECREASE BY EARLY EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ON I-90 NEAR LIVINGSTON.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

&&

$$

MTZ066-050100-
/O.CON.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
305 PM MST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THE
  AFTERNOON...THEN DECREASE BY EARLY EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ON AREA ROADS NEAR NYE.

* WINDS...GUSTS 50 TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST
ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
889 
WWUS75 KBYZ 050058
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
558 PM MST SUN DEC 4 2016

MTZ065-066-050200-
/O.CAN.KBYZ.WI.Y.0018.000000T0000Z-161205T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
558 PM MST SUN DEC 4 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

THE RISK OF HIGH WINDS IS DECREASING ACROSS THE AREA SO THE WIND
ADVISORY IS CANCELLED. HOWEVER, MOTORISTS ALONG I-90 IN THE
LIVINGSTON VICINITY SHOULD STILL BE PREPARED FOR SOME GUSTY
SOUTHWEST WINDS TO AROUND 40 MPH EARLY THIS EVENING.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:29 AM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Dec 1, 9:29 AM MST, 5 hours 11 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
929 AM MST Thu Dec 1 2016

.UPDATE...

No updates planned this morning for today's forecast. A weak
disturbance aloft will move over the forecast area bringing a
slight chance for a snow shower this morning and rain or snow
shower this afternoon. Skies will be partly to mostly cloudy with
temperatures around normal for the 1st of December, the exception
will be out toward the Dakota borders where temperatures around
30 degrees will be common. The normal high today for Billings is
38 degrees. Hooley

&&

.SHORT TERM...valid for Tdy and Fri...

An upper trough was working its way into western Montana early
this morning and will shift across the forecast area today and
tonight. Cyclonic flow and weak upper divergence, especially this
morning, will generate a few light snow showers today. not
expecting much in the way of impacts with this activity. The
trough weakens and slides east Friday. Weak ascent progged to
continue into southeast Montana and have thus added low PoPs,
otherwise conditions will be dry. High temperatures the next two
days will be similar to those of Wednesday. Winds are expected to
increase through the Upper Yellowstone and Upper Stillwater
valleys Friday night. Gradient tightens enough to be concerned for
a possible advisory event overnight Friday into Saturday morning.
Increased winds a bit more for the overnight hours on Friday. TWH

.LONG TERM...valid for Sat...Sun...Mon...Tue...Wed...

Saturday, strong ridge in place over Idaho as a low slides
southeast out of Canada. This strong gradient will keep winds 40
to 50 mph through the gap areas as we head into Sunday morning.
The transition to winter begins on Sunday as a strong trough dives
southeastward out of British Columbia. Expect a round of snow
showers to accompany this trough some time between late Sunday and
Monday. Accumulation amounts become a bit tricky as the models
begin to diverge on Monday. ECMWF keeps QPF over most of the area
well into Monday night while the GFS has more isolated banding
developing in the wake of the trough ahead of an approaching
arctic air mass. Bottom line, expect snowy conditions and the
potential to see a few inches of accumulation at any point during
the Sunday night through Monday night time frame.

Coldest air in at least a year begins to move in early next week.
Both the MEX and ECE showing temperatures dropping into single
digits by Tuesday morning with near or below zero temperatures
possible across the area on Wednesday and Thursday morning. Our
forecast was on the warm side of the guidance spread and given the
consistency with temperatures in both the Euro and GFS, felt
confident enough to drop our forecast temperatures closer into
line with these models. Current thinking is the arctic air mass
should remain in place through Wednesday with Highs in the single
digits to low teens, and Lows in the single digits to around zero
Tuesday morning through Thursday morning. Walsh

&&

.AVIATION...

There will be isolated rain and snow showers over the area
today, and isolated snow showers tonight through Fri. morning.
Confidence was low in where the showers will form so have gone
with VCSH in TAF's. Any showers could contain MVFR/IFR conditions.
Expect localized to areas of mountain obscuration through Fri.
morning. Arthur

&&

.PRELIMINARY POINT TEMP/POPS...

    Tdy Fri     Sat     Sun     Mon     Tue     Wed
-------------------------------------------------------
BIL 040 022/038 026/043 029/043 022/028 007/011 002/015
    2/W 23/J    22/J    23/W    44/J    22/J    21/B
LVM 037 022/036 030/040 031/044 021/027 003/012 002/019
    2/W 42/J    33/W    45/W    53/J    22/J    21/B
HDN 039 022/035 022/043 027/044 024/028 006/012 000/013
    2/W 23/J    22/W    22/W    44/J    22/J    21/B
MLS 035 019/033 020/041 024/041 021/026 003/010 903/013
    1/E 22/J    13/W    12/W    34/J    22/J    22/J
4BQ 035 017/031 017/040 023/042 021/028 004/013 903/012
    1/E 22/J    03/W    11/B    22/J    22/J    22/J
BHK 030 014/031 014/039 021/038 019/024 001/010 906/010
    1/E 22/J    03/W    11/B    23/J    22/J    22/J
SHR 038 017/036 015/040 021/043 020/027 004/013 902/014
    2/W 22/J    12/J    11/B    22/J    22/J    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.

&&

weather.gov/billings
Hazardous weather outlook, Dec 1, 3:16 AM MST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
316 AM MST THU DEC 1 2016

MTZ056-065-066-021030-
RED LODGE FOOTHILLS-LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
316 AM MST THU DEC 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.

* WIND: GUSTS TO 60 MPH.

* TIMING: FRIDAY NIGHT INTO SATURDAY.

* POTENTIAL IMPACTS: STRONG WINDS THROUGH THE UPPER YELLOWSTONE
  AND UPPER STILLWATER VALLEYS...WITH DANGEROUS CROSSWINDS FROM
  LIVINGSTON TO NYE.

***ARCTIC AIR AND SNOW EARLY NEXT WEEK***

* TEMPERATURES: VERY COLD TEMPERATURES ALONG WITH THE POSSIBILITY
  OF ACCUMULATING SNOW. HIGHS AROUND 10 DEGREES TUESDAY...WITH
  LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO MONDAY NIGHT AND
  TUESDAY NIGHT.

* TIMING: SUNDAY NIGHT INTO WEDNESDAY.

* POTENTIAL IMPACTS: ICY AND/OR SNOW COVERED ROADS RESULTING IN
  DIFFICULT TRAVEL CONDITIONS.

* SNOW ACCUMULATION: 2-4 INCHES OF ACCUMULATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD
IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR
FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE.
BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM
THE HAZARDOUS WEATHER.

&&

MTZ028>042-057-058-063-064-067-068-WYZ098-099-021030-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-NORTHERN BIG HORN-
SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS-
316 AM MST THU DEC 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

* TEMPERATURES: VERY COLD TEMPERATURES ALONG WITH THE POSSIBILITY
  OF ACCUMULATING SNOW. HIGHS AROUND 10 DEGREES TUESDAY AND
  WEDNESDAY...WITH LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO
  MONDAY NIGHT AND TUESDAY NIGHT.

* TIMING: SUNDAY NIGHT INTO WEDNESDAY.

* POTENTIAL IMPACTS: ICY AND/OR SNOW COVERED ROADS RESULTING IN
  DIFFICULT TRAVEL CONDITIONS.

* SNOW ACCUMULATION: 2-4 INCHES OF ACCUMULATION POSSIBLE WITH THE
  BEST CHANCE ALONG AND WEST OF A SHERIDAN TO BILLINGS LINE...AS
  WELL AS AREAS ALONG THE MONTANA/WYOMING BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD
IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR
FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE.
BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM
THE HAZARDOUS WEATHER.

&&

Nearby

Wind Advisories in Montana, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.